MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 3.5/40; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 3.5/40; CORONARY DRUG-ELUTING STENT
Model Number 391020
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment of a severely calcified pre-dilated lesion (90 percent stenosis degree) at the bifurcation of the left coronary vessel.During the attempt to position the orsiro stent inside the lesion, the stent dislodged from the delivery balloon.After that the guidewire was used to pull the stent near the access site.Finally, the artery was opened via surgery and stent was removed.
 
Additional Manufacturer Narrative
Combination product: yes the returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.In addition, the provided angiographic material was reviewed.The technical investigation of the returned instrument revealed that the balloon is not well folded anymore and shows signs of inflation.Stent imprints are visible on the balloon surface, indicating that the stent was initially crimped centered in between the two radiopaque markers.The stent was returned separately wrapped in a thin cloth.The stent is severely deformed over its entire length.The provided angiographic material was reviewed.A stent system proximal to the target lesion visible with a deformed proximal stent end direct at the distal end of the guiding catheter.The crossing attempt and the actual complaint event is not visible.The angiographic material does therefore not provide further relevant information regarding the root cause of the complaint.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations, no manufacturing or material related root cause could be determined.

Brand Name
ORSIRO 3.5/40
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key11637683
Report Number1028232-2021-01703
Device Sequence Number17058291
Product Code NIQ
UDI-Device Identifier07640130439450
UDI-Public07640130439450
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2022
Device Model Number391020
Device Catalogue NumberSEE MODEL NO.
Device Lot Number02201847
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1